SYNTHES GMBH LARGE CHUCK WITH KEY DRILLING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Back to Search Results |
| Catalog Number |
05.001.253 |
| Medical Device Problem Code |
Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.D10: concomitant med products and therapy dates: small battery drive device, quick coupling device, small battery drive casing device, ao quick coupling attachment device, (b)(6) 2022.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
Event or Problem Description
This is report 1 of 5 of the same event: it was reported from (b)(6) that the chuck device, small battery drive device, quick coupling device, and ao/asif quick coupling device were overheating while being used together with the small battery drive casing device.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if spare devices were available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of the device overheating was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device had component damage and was jammed/seized.It was further determined that the device failed pretest for check the drill chuck and check function of tool coupling.The assignable root cause was determined to be due to component failure from wear.H11: corrected data: correction: device availability: d9: the device availability date was incorrect in the initial report.The date has been updated from 1/25/2022 to 1/31/2022.